# SDR CA110811007

- Difficulty date: August 11, 2011
- Submitted: September 9, 2011
- Operation: General aviation
- Make and model: Grob G 120A
- Aircraft time: 1,285 hours
- Engine: Lyc AEIO540D4D5
- Propeller: Hartzl HCC3YR
- System (JASC): 7314 · Engine Fuel Pump
- Part: Pump
- Part number: RG9570K1M
- Condition: Malfunctioned
- Location: Fuel
- Part time: 1,749 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FUEL PUMP WAS INSTALLED TO REPLACE ANOTHER PUMP WITH LOW IDLE PRESSURE. ON STARTUP FOR GROUND TEST, IT WAS NOTICED THAT THE PUMP HAD ZERO OUTPUT.   ON REMOVAL FOR REPLACEMENT, IT WAS NOTED THAT THE DRIVE SHAFT WAS SHEARED. IT WAS THEN NOTICED THAT THE FITTING ON THE OUTPUT PORT HAD MADE CONTACT WITH A SHOULDER INSIDE THE PUMP.  WHILE IT WAS NOT INTERFERING WITH THE OPERATION OF THE PUMP, THE FITTING HAD BEEN DAMAGED AND SOME PARTICLES HAD JAMMED THE PUMP CAUSING THE SHAFT TO SHEAR.  THE OUTLET PORT WAS MEASURED AT 0.610" DIA VS THE INLET PORT AT 0.582" DIA. THIS DIFFERENCE COULD POSSIBLY ALLOW THE PIPE THREADED FITTING TO GO IN FURTHER AND CONTACT WITH THE BOTTOM OF THE PUMP HOUSING. THE DIFFERENCE IN PORT SIZES COULD POSSIBLY BE DUE TO SOME WEAR CAUSED BY REPEATED THREADING OF THE FITTINGS INTO THE PUMP SINCE THE PUMP HAD BEEN IN FOR O/H QUITE OFTEN.  ANOTHER POSSIBLE CAUSE IS DUE TO THE FITTING ON THE OUTPUT SIDE HAVING THREADS THAT ARE LONGER THAN THE DEPTH OF THE HOUSING, ALLOWING THE FITTING TO GO IN TOO DEEPLY.  THE THREADS ON THE INLET SIDE FITTING HAVE A SHOULDER THAT MAY STOP IT BEFORE IT BOTTOMS IN THE PUMP.
